Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 370, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 13, 2005, 7:31 PM EDT for Madison County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2005, 7:31 PM EDT (23:31 UTC)
- Expired
- Jul 13, 2005, 7:58 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Madison County, GA
The radar
The Greer radar (KGSP), 122 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.5 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2985 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 132332
SVRFFC
GAC195-140015-
/O.NEW.KFFC.SV.W.0370.050713T2331Z-050714T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
731 PM EDT WED JUL 13 2005
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN NORTHEAST GEORGIA
* UNTIL 815 PM EDT
* AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PHILLIPS...AND MOVING EAST AT 20 MPH. OTHER STRONG STORMS WERE
LOCATED 5 MILES NORTHWEST OF NEESE.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
POCATALIGO...NEESE...DIAMOND HILL AND COMER.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3422 8329 3407 8336 3403 8316 3407 8297
3423 8310
$$1 follow-up statement
000
WWUS52 KFFC 132358
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
757 PM EDT WED JUL 13 2005
GAC195-140007-
/O.CAN.KFFC.SV.W.0370.000000T0000Z-050714T0015Z/
MADISON-
757 PM EDT WED JUL 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...WINDS UP TO 40 MPH...FREQUENT LIGHTNING
AND VERY HEAVY RAIN ARE STILL POSSIBLE WITH THIS STORM AS IT MOVE
ACROSS EASTERN MADISON COUNTY.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3422 8329 3407 8336 3403 8316 3407 8297
3423 8310
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 5:30 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 13, 5:30 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT WED JUL 13 2005 .SHORT TERM... SHORT TERM FORECAST REMAINS UNSETTLED AS WEST TO SOUTHWEST FLOW AT THE SURFACE AND ALOFT CONTINUES TO PUMP ABUNDANT MOISTURE INTO THE REGION. REMAINS OF DENNIS CONTINUE SLOWLY DRIFTING AROUND THE WESTERN OHIO VALLEY INTO FRIDAY BEFORE HIGH PRESSURE...AT THE SURFACE AND UPPER LEVELS...BEGINS BUILDING BACK WEST INTO THE REGION SQUEEZING THE LOW WEST INTO THE PERSISTENT WESTERN RIDGE. SHOULD HAVE AMPLE COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA WITH A SLIGHT DIURNAL TENDENCY. AS THE RIDGE BUILDS IN FOR THE WEEKEND...CONVECTION WILL BECOME MORE AND MORE SCATTERED AND DIURNAL IN NATURE. .LONG TERM... UPPER LEVEL AND SURFACE HIGH PRESSURE REMAINS THE DOMINANT FEATURES THROUGH THE EXTENDED FORECAST PERIOD ALSO. THERE APPEARS TO BE ENOUGH LOW AND MID LEVEL MOISTURE TRAPPED UNDER THE RIDGE FOR SCATTERED CONVECTION TO OVERCOME THE ASSOCIATED SUBSIDENCE. TEMPERATURES WILL AVERAGE A LITTLE ABOVE NORMALS FOR THE EXTENDED PERIOD. .AVIATION... PERSISTENCE IS THE FORECAST. SCATTERED TSRA THIS EVENING WILL DIMINISH AFTER SUNSET. EXPECT LIFR CIGS AND IFR VSBYS 07Z-11Z IN METRO AREA AS MOISTURE PLENTIFUL IN BOUNDARY LAYER. WINDS LIGHT AND VRBL BUT GENERALLY OUT OF THE WEST FOR THE EVENING. REPEAT PERFORMANCE TOMORROW. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 72 84 72 85 / 50 60 50 60 ATHENS 71 85 71 87 / 50 60 50 60 GAINESVILLE 71 83 70 85 / 50 60 50 60 ROME 71 85 71 88 / 50 60 50 60 COLUMBUS 74 88 73 89 / 50 50 30 50 MACON 74 89 73 90 / 50 50 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 20/27
Hazardous weather outlook, Jul 13, 6:02 AM EDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 602 AM EDT WED JUL 13 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141001- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 602 AM EDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING... .SYNOPSIS... THE MAIN LOW CENTER FROM THE REMNANTS OF HURRICANE DENNIS IS CURRENTLY OVER SOUTHERN INDIANA. THIS LOW WILL SLOWLY SINK SOUTH TODAY INCREASING SOUTHWESTERLY FLOW AND MOISTURE OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .PRIMARY HAZARD... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. THE PRIMARY HAZARD FROM THESE STORMS WILL BE PERIODS OF HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DISCUSSION... MAIN LOW CENTER ASSOCIATED WITH THE REMNANTS OF HURRICANE DENNIS WILL MOVE SLOWLY SOUTH TODAY. THIS WILL INCREASE MOIST SOUTHWESTERLY FLOW OVER THE AREA TODAY. A LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUE TO ROTATE AROUND THE SOUTH AND EAST SIDE OF THE LOW CENTER. THESE STORMS WILL MOVE INTO NORTH AND CENTRAL GEORGIA TODAY. INSTABILITY ACROSS THE AREA WILL BE MARGINAL WITH CAPES EXPECTED AROUND 1000 AND LIFTED INDICES RANGING FROM MINUS 1 TO MINUS 2. THE K INDEX VALUES ARE RANGING BETWEEN 30 AND 35 WHICH INDICATES THE POSSIBILITY OF HEAVY RAIN IN THE THUNDERSTORMS. WITH THE RECENT PRECIPITATION NORTH AND CENTRAL GEORGIA HAS ALREADY SEAN EARLIER THIS WEEK ANY SUSTAINED PERIOD OF HEAVY RAIN TODAY COULD CAUSE SOME MINOR FLOODING. ANY CONVECTIVE DEVELOPMENT TODAY IS EXPECTED TO STAY BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... ACTIVATION IS NOT ANTICIPATED BUT SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR THE LATEST FORECAST AND STATEMENTS THROUGH OUT THE DAY. .DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Jul 13, 6:44 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 644 PM EDT WED JUL 13 2005 GAZ076-132315- 644 PM EDT WED JUL 13 2005 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS AND FREQUENT LIGHTNING IN JEFFERSON COUNTY UNTIL 715 PM EDT... AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE FROM 15 MILES WEST OF LOUISVILLE TO 5 MILES WEST OF LOUISVILLE TO BARTOW...MOVING EAST AT 20 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jul 13, 6:50 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 650 PM EDT WED JUL 13 2005 GAZ023-025-132315- 650 PM EDT WED JUL 13 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS AND FREQUENT LIGHTNING IN JACKSON AND SOUTHEASTERN HALL COUNTIES UNTIL 715 PM EDT... AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR CANDLER...MOVING EAST AT 20 MPH. THIS STORM WILL AFFECT CANDLER...PENDERGRASS AND JEFFERSON. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jul 13, 7:04 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 704 PM EDT WED JUL 13 2005 GAZ110-132330- 704 PM EDT WED JUL 13 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS...VERY HEAVY RAIN AND FREQUENT LIGHTNING IN TELFAIR COUNTY UNTIL 730 PM EDT... AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE FROM 6 MILES SOUTHWEST OF TOWNS TO JACKSONVILLE...MOVING EAST AT 15 MPH. THIS STORM WILL AFFECT LUMBER CITY AND JACKSONVILLE. LIGHTNING DETECTION SYSTEMS HAVE INDICATED FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jul 13, 7:07 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 707 PM EDT WED JUL 13 2005 GAZ098-132345- 707 PM EDT WED JUL 13 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS AND FREQUENT LIGHTNING IN TREUTLEN COUNTY UNTIL 745 PM EDT... AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ZAIDEE...MOVING EAST AT 15 MPH. ANOTHER STRONG STORM WAS LOCATED 4 MILES NORTH OF LOTHAIR. THESE STORMS WILL AFFECT SOPERTON AND ZAIDEE. LIGHTNING DETECTION SYSTEMS HAVE INDICATED FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jul 13, 7:10 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 710 PM EDT WED JUL 13 2005 GAZ025-027-132345- 710 PM EDT WED JUL 13 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS AND FREQUENT LIGHTNING IN MADISON AND JACKSON COUNTIES UNTIL 745 PM EDT... AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR POCATALIGO IN NORTHERN MADISON COUNTY... MOVING EAST AT 15 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR COMMERCE IN JACKSON COUNTY. THESE STORMS WILL AFFECT APPLE VALLEY... PHILLIPS AND DANIELSVILLE. LIGHTNING DETECTION SYSTEMS HAVE INDICATED FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Local storm report, Jul 13, 7:14 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
714 PM EDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG TOOMSBORO 32.82N 83.08W
07/13/2005 WILKINSON GA LAW ENFORCEMENT
TWO TREES DOWN.
&&
G. BIRDOWThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:02 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 28 min |
| Jul 13, 3:07 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 23 min |
| Jul 13, 5:51 PM EDT | Severe Thunderstorm Warning | FFC | Wilkinson | 24 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.